Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 9, 2018, 1:03 PM CDT for Conecuh County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 1:03 PM CDT (18:03 UTC)
- Expired
- Aug 9, 2018, 1:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Conecuh County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004 WWUS84 KMOB 091803 SPSMOB Special Weather Statement National Weather Service Mobile AL 103 PM CDT THU AUG 9 2018 ALZ055>057-059-091845- Conecuh AL-Monroe AL-Butler AL-Escambia AL- 103 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BUTLER...SOUTH CENTRAL MONROE...NORTH CENTRAL ESCAMBIA AND CONECUH COUNTIES UNTIL 145 PM CDT... At 102 PM CDT, the strong thunderstorm was located 6 miles southwest of Repton, or 8 miles southeast of Frisco City, moving east at 25 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Evergreen, Excel, Repton and I65 And US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3121 8739 3138 8746 3165 8683 3140 8668 TIME...MOT...LOC 1802Z 248DEG 31KT 3134 8730 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:01 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 9, 12:01 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1201 PM CDT Thu Aug 9 2018 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Did a quick update to the current zone forecast mainly to increase rain chances for most locations generally along and north of I-10 and east of I-65. Latest hi res data and radar trends currently depict slightly better coverage in the these areas then earlier anticipated. With the better rain chances in the areas have also lowered afternoon temps for most locations due to rain and clouds. 32/ee && .AVIATION... 18Z issuance...MVFR to VFR conditions through 10.03z followed by mostly VFR conditions through 10.12z. Lower cigs and visibilties mainly in and around scattered to occasionaly numerous showers and thunderstorms through early to mid evening or 10.03z. Winds will be mostly south to southwest at 5 to 8 knots through early this evening then light and variable overnight and early Fri becoming south to southwest at 5 to 8 knots by mid to late morning Fri. 32/ee && .PREV DISCUSSION... /issued 618 AM CDT Thu Aug 9 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Isolated showers over the southern portion of the area this morning will be followed by scattered to numerous showers and storms later today, with the higher coverage well inland. The convection lingers mainly into the evening hours. VFR conditions prevail through the period, except for MVFR conditions associated with the convection. Light westerly winds become southwesterly later this morning followed by a light and variable flow tonight. /29 PREV DISCUSSION... /issued 351 AM CDT Thu Aug 9 2018/ NEAR TERM /Now Through Thursday night/...A shortwave trof over the Four State Area (Arkansas, Kansas, Missouri, Oklahoma) advances to the Mississippi/Ohio river confluence region overnight, including much of the lower Mississippi river valley. A modest series of shortwaves will move northward across the forecast area today ahead of the shortwave trof while an upper ridge over the northeastern Gulf weakens and retreats further into the Gulf. A surface ridge over the northern Gulf likewise retreats southward as a surface trof along the eastern coast extends weakly into the extreme southeast states and a modest surface low develops with the shortwave trof. With the approach of the shortwave trof and associated weak surface low, convection is expected to develop northwest of the forecast area (across interior Mississippi and northwest Alabama) then advance into the northernmost portions of the forecast area this afternoon. This will support likely pops today across this portion. For the remainder of the area, with a modest series of shortwaves expected to move across the area ahead of the shortwave trof, am expecting scattered convective development with daytime heating, aided by old boundaries from left over convection and a potential sea breeze. Heat indices look to rise to 100 to 105 again today. The onshore swell seen at buoys 42012 and 42040 has diminished to near 1ft/5s so have opted to go with a low risk of rip currents today. This will need to be reassessed later this morning in case the swell increases. /29 SHORT TERM /Friday Through Saturday night/...Lead upper level short-wave trof axis aligned from the OH River Valley, southwest across the Mid-South Friday morning moves steadily eastward to across the Appalachians Saturday morning. The larger long-wave upper trof has its western flank extending back into TX. Meanwhile, an elongated upper ridge remains in a fixed positioned over the Gulf. Between these two systems, a westerly flow aloft over the forecast area will contain the passage of mid level impulses. These features provide some contribution to lift and a modest chance of daytime storms within a deeply moist environment during time of peak heating and higher instability. At the surface, any focus for storm initiation remains confined to the mesoscale with weak coastal sea-breeze boundary and interaction/colliding of rain-cooled storm outflow boundaries. The main front, a quasi- stationary boundary, remains draped over the Mid-South during the short term. Surface high pressure over the Gulf maintains a general light west to southwest flow this period. /10 LONG TERM /Sunday Through Wednesday/...Upper trof over the OH River Valley amplifies, evolving into a large, deepening closed upper Sunday and Monday. The low begins to open up late Tuesday and ejects off to east by Wednesday. A chance of storms remains possible into early next week as potential convective complexes forming over the Mid-South will likely head southeast in this general direction. Considering this, a few storms could be strong Sunday thru Tuesday. Away from cooling associated with storms, little overall change in heat indices with gridded values showing highest ranges from 100 to 105 degrees each day. /10 MARINE...A light to occasionally moderate southwesterly flow becomes westerly for Saturday into early next week. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 9, 4:07 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 407 AM CDT Thu Aug 9 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101230- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 407 AM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Heat index values of 100 to 105 are expected this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values of 100 to 105 are expected each afternoon through the period. A few strong storms are possible mainly Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-101230- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 407 AM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 9, 12:42 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1242 PM CDT THU AUG 9 2018
ALZ056>060-FLZ203-205-091830-
Conecuh AL-Butler AL-Escambia AL-Covington AL-Crenshaw AL-
Okaloosa Inland FL-Santa Rosa Inland FL-
1242 PM CDT THU AUG 9 2018
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER...SOUTHERN CRENSHAW...EASTERN
ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 130 PM CDT...
At 1237 PM CDT, Most of the strong thunderstorms were located from
eastern Escambia County Alabama stretching east to central and
southern parts of Covington County, moving east at 20 mph.
Winds gusts of 40 to 50 mph will be possible with a few of these
storms.
Locations impacted include...
Andalusia, Opp, Florala, Brantley, River Falls, Castleberry, Red
Level, Laurel Hill, Lockhart, Dozier, Heath, Gantt and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8620 3100 8619 3099 8639 3094 8639
3090 8695 3133 8713 3169 8615 3166 8615
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1737Z 254DEG 24KT 3112 8675Special weather statement, Aug 9, 1:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 103 PM CDT THU AUG 9 2018 ALZ055>057-059-091845- Conecuh AL-Monroe AL-Butler AL-Escambia AL- 103 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN BUTLER...SOUTH CENTRAL MONROE...NORTH CENTRAL ESCAMBIA AND CONECUH COUNTIES UNTIL 145 PM CDT... At 102 PM CDT, the strong thunderstorm was located 6 miles southwest of Repton, or 8 miles southeast of Frisco City, moving east at 25 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Evergreen, Excel, Repton and I65 And US 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3121 8739 3138 8746 3165 8683 3140 8668 TIME...MOT...LOC 1802Z 248DEG 31KT 3134 8730
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:42 PM CDT | Special Weather Statement | MOB | Covington | 48 min |
| Aug 9, 2:30 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 90 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.